Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 36, NWS Milwaukee, WI

April 9, 2016

NWS Milwaukee, WI issued this small craft advisory at Apr 9, 2016, 12:07 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 12:07 AM CDT (05:07 UTC)
Expired
Apr 9, 2016, 10:00 AM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

791 
WHUS73 KMKX 090507
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 AM CDT SAT APR 9 2016

...NORTH WINDS WILL SLOWLY LOWER THROUGH THE NIGHT...

.NORTH WINDS ARE SLOWLY LOWERING AND WILL BE AT SMALL CRAFT
ADVISORY LEVELS THROUGH THE OVERNIGHT. THE GALE WARNING HAS BEEN
CANCELLED. THOUGH WINDS WILL LOWER BY DAYBREAK...HIGH WAVES WILL
BE SLOWER TO SUBSIDE. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL
MID- MORNING SATURDAY.

LMZ643>646-091315-
/O.CAN.KMKX.GL.W.0010.000000T0000Z-160409T0600Z/
/O.NEW.KMKX.SC.Y.0036.160409T0507Z-160409T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1207 AM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...LOWERING TO
  10 TO 20 KNOTS EARLY IN THE MORNING.

* WAVES: 5 TO 8 FEET...SUBSIDING TO 4 TO 6 FEET OVERNIGHT...AND 3
  TO 4 FEET LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
2 follow-up statements
341 
WHUS73 KMKX 090802
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 AM CDT SAT APR 9 2016

...NORTH WINDS WILL SLOWLY DIMINISH THIS MORNING...

.NORTH WINDS ARE SLOWLY DIMINISHING AS HIGH PRESSURE BUILDS INTO
WISCONSIN. THOUGH WINDS WILL LOWER BY DAYBREAK...HIGH WAVES WILL
BE SLOWER TO SUBSIDE. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL
MID-MORNING.

BRISK SOUTH WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA AGAIN
LATE TONIGHT AS THE HIGH MOVES OFF TO THE EAST.

LMZ643>646-091500-
/O.CON.KMKX.SC.Y.0036.000000T0000Z-160409T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
302 AM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS: NORTH 15 TO 25 KNOTS...LOWERING TO 10 TO 20 KNOTS THIS MORNING.

* WAVES: 4 TO 6 FEET DIMINISHING TO 3 TO 4 FEET LATE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
828 
WHUS73 KMKX 091504
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1004 AM CDT SAT APR 9 2016

...STRONG WINDS TO RETURN LATE TONIGHT...

.NORTHWEST WINDS AND WAVES WILL CONTINUE TO SUBSIDE THE REMAINDER
OF TODAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES.
HENCE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 10 AM
CDT.

THE QUIET WEATHER WILL BE SHORT-LIVED. ANOTHER LOW PRESSURE SYSTEM
WILL APPROACH LAKE MICHIGAN FROM THE NORTHERN PLAINS LATE TONIGHT
AND SUNDAY. STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP AHEAD OF
THIS LOW PRESSURE SYSTEM. GUSTS MAY REACH 35 KNOTS SO A GALE WATCH
HAS BEEN POSTED FOR LATE TONIGHT THROUGH SUNDAY MORNING. HIGH WAVES
WILL ALSO DEVELOP DURING THIS PERIOD.

LMZ643>646-092315-
/O.EXP.KMKX.SC.Y.0036.000000T0000Z-160409T1500Z/
/O.NEW.KMKX.GL.A.0006.160410T0900Z-160410T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1004 AM CDT SAT APR 9 2016

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS
MORNING. 

* WINDS: NORTHWEST WINDS 10 TO 15 KNOTS WILL CONTINUE TO SUBSIDE
  TO LESS THAN 10 KNOTS TODAY AND TURN TO THE SOUTH TO SOUTHEAST
  THIS EVENING. WIND SPEEDS WILL INCREASE TO 15 TO 25 KNOTS LATE
  TONIGHT WITH THE POTENTIAL FOR GUSTS TO 35 KNOTS INTO SUNDAY
  MORNING. 

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET TODAY...BUILDING TO
  5 TO 9 FEET SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 9:32 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 8, 9:32 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 PM CDT FRI APR 8 2016

.UPDATE...

HAVE CANCELLED ALL BUT JEFFERSON...WAUKESHA AND MILWAUKEE
COUNTIES FORM THE ADVISORY WITH THESE COUNTIES EXPIRING AT 10 PM.
BAND OF INTENSE SNOW SHOWERS AND MESO-LOW CONTINUE TO ACCELERATE
SOUTH SO WILL ALLOW THE REST OF THE ADVISORY TO EXPIRE AT 10 PM.

WHILE THE MORE INTENSE SNOW SHOWERS WILL STILL REDUCE VSBYS TO
1/2 MILE IN THE SOUTHERN-MOST COUNTIES...THE FASTER SPEED OF THE
BAND WILL MEAN LESS RESIDENCE TIME OVER ANY PARTICULAR
LOCATION...REDUCING THE CHANCES FOR ACCUMULATIONS AND WIDESPREAD
ROAD PROBLEMS. HAVE ISSUED AN SPS TO COVER THE POTENTIAL FOR
SCATTERED SLIPPERY SPOTS IN THE MORE INTENSE SNOW SHOWERS.

&&

.AVIATION/06Z TAFS/...

CURRENT INTENSE BANDS OF SNOW SHOWERS WILL BE OUT OF THE AREA
BY 11 PM...BUT WILL BE SEEING SCATTERED SNOW SHOWERS WITH MVFR
CIGS/VSBYS UNTIL MIDNIGHT...ESPECIALLY IN THE EAST. CONDITIONS
IMPROVE AFTER THAT WITH VFR CIGS AND VSBYS. GUSTY NORTH TO
NORTHEAST WINDS WILL ALSO DIMINISH FROM WEST TO EAST WITH CLEARING
SKIES AS HIGH PRESSURE BUILDS IN FOR SATURDAY.

VFR CONDITIONS THROUGH THE END OF THE FORECAST AS MIXED
PRECIPITATION WITH WARM ADVECTION REMAINS WEST OF KMSN THROUGH
06Z...THOUGH IT WILL RAPIDLY OVERSPREAD SOUTHERN WISCONSIN
BETWEEN 06Z AND 12Z SUNDAY

&&

.MARINE...

SO FAR ONLY SHEBOYGAN AND KENOSHA MARINE OB SITES HAVE HIT GALE
CRITERIA BUT EXPECT GALE GUSTS ARE OCCURRING IN THE NEARSHORE
WATERS...ESPECIALLY CLOSER TO THE OPEN WATERS OF THE LAKE. NO
CHANGE TO GOING HEADLINE...BUT WILL BE ISSUING A SMALL CRAFT
ADVISORY ONCE THE GALE THREAT HAS ENDED.

.PREV DISCUSSION... /ISSUED 335 PM CDT FRI APR 8 2016/

TONIGHT AND SATURDAY...FORECAST CONFIDENCE - MEDIUM.

WINTER WEATHER ADVISORY CONTINUES FOR FOND DU LAC AND SHEBOYGAN
COUNTIES UNTIL 03Z SATURDAY. THIS AREA SHOULD SEE CONTINUED MODERATE
SNOW SHOWERS INTO EARLY THIS EVENING. THIS WILL BE DRIVEN BY
SOUTHWARD MOVING SURFACE COLD FRONT AND DECENT LOW LEVEL
FRONTOGENESIS RESPONSE FIELDS. IN ADDITION...THERE IS A STRONG 500
MB VORTICITY MAXIMUM SLIDING SOUTHWARD THROUGH THE AREA...PROVIDING
ADDITIONAL UPWARD VERTICAL MOTION.

AREA FORECAST SOUNDINGS SUPPORT CONTINUED STEEP LOW LEVEL LAPSE
RATES THAT ARE MOIST AND WITHIN THE DENDRITE SNOW CRYSTAL GROWTH
ZONE INTO THIS EVENING. MESOSCALE MODELS INDICATE THAT THE MODERATE
SNOW SHOWERS MAY PIVOT ACROSS FOND DU LAC AND SHEBOYGAN COUNTIES AS
THEY SHIFT SOUTHWARD INTO THIS AREA...HELPING ENHANCE SNOWFALL
DURATION AND INTENSITY.

SNOWFALL RATES MAY REACH 1 INCH PER HOUR IN THE HEAVIEST SNOW
SHOWERS...WITH AN ADDITIONAL 1 TO 2 INCHES TOTAL BY MIDDLE EVENING
IN THESE AREAS. SOME MELTING ON ROADS WILL OCCUR...MAKING FOR A
SLUSHY EVENING COMMUTE IN THESE AREAS. IN ADDITION...THE GUSTY
NORTHWEST WINDS WILL QUICKLY SHIFT NORTH TO NORTHEAST BEHIND THE
FRONT LATER THIS AFTERNOON INTO THE EVENING. THIS MAY COMBINE WITH
THE SNOW SHOWERS TO REDUCE VISIBILITIES TO 1 MILE OR LESS.

THE MODERATE SNOW SHOWERS SHOULD AFFECT THE REST OF SOUTHEAST AND
PORTIONS OF SOUTH CENTRAL WISCONSIN THROUGH THE MIDDLE EVENING
HOURS. SNOW ACCUMULATIONS OF 1 TO PERHAPS 2 INCHES ARE POSSIBLE IN
FAR EASTERN AREAS...AND LOWER TO THE WEST AND SOUTH. THE MILDER
TEMPERATURES AND ROAD TEMPERATURES HERE MAY LIMIT THE IMPACT OF THE
SNOW AND LEAVE JUST WET ROADS.

FOR NOW...ISSUED A SPECIAL WEATHER STATEMENT FOR THE COMBINATION OF
THE MODERATE SNOW SHOWERS...GUSTY WINDS AND REDUCED VISIBILITIES
DURING THE LATER PORTIONS OF THE EVENING COMMUTE. EVENING SHIFT WILL
NEED TO MONITOR TRENDS HERE...AND EVALUATE NEED TO EXPAND ADVISORY
SOUTHWARD IF CONDITIONS DETERIORATE MORE THAN ANTICIPATED THROUGH
EARLY THIS EVENING.

HIGH PRESSURE WILL THEN SHIFT SOUTHEAST THROUGH THE REGION LATER
TONIGHT INTO SATURDAY. THIS WILL BRING CLEARING SKIES LATER
TONIGHT...AND DRY CONDITIONS THROUGH SATURDAY. SOME MIDDLE TO HIGH
CLOUDS MAY MOVE INTO THE AREA SATURDAY AFTERNOON. COLD TEMPERATURES
ARE EXPECTED TONIGHT AND SATURDAY...WELL BELOW SEASONAL NORMALS.

SATURDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE - MEDIUM.

MAIN FOCUS OF THIS PERIOD ON MIXED PRECIP EXPECTED SATURDAY NIGHT
INTO SUNDAY MORNING AND SMALL THREAT OF THUNDER. STRONG MOISTURE
FLUX CONVERGENCE IS EXPECTED SATURDAY NIGHT ACROSS SOUTHERN
WISCONSIN AS LOW LEVEL JET OF 50-55 KNOTS PIVOTS ACROSS THE AREA.
COLUMN PRECIPITABLE WATER INCREASES RAPIDLY FROM LESS THAN ONE
QUARTER INCH TO OVER THREE QUARTERS INCH BY 12Z/SUN.  LOW LEVEL
LAYER Q-VECTOR CONVERGENCE INCREASES TO IMPRESSIVE 20-30 UNITS DUE
TO STRONG WARM AIR ADVECTION.  HENCE EXPECT SWATH OF PRECIPITATION
TO AFFECT SRN WI FROM AFTER 06Z/SUN INTO SUN MRNG.  CRITICAL
THICKNESSES AND FORECAST SOUNDINGS FAVOR MOSTLY SNOW DEVELOPING
ACROSS ERN CWA TRANSITIONING TO FREEZING RAIN AND SLEET OVER THE
WEST BETWEEN 06Z AND 09Z.  INITIAL SURGE OF WARM AIR WILL GO TO
MOISTENING LAYER SO ATMOSPHERIC PROFILE MAY TURN OUT TO FAVOR MORE
OF A INITIAL SURGE OF SNOW.  HENCE BUMPED UP SNOWFALL OVER EASTERN
AREAS TO 1-2 INCH RANGE OVER WPC DETERMINISTIC VALUES NEAR ZERO.
PERIOD OF FREEZING RAIN...SLEET AND SNOW MAY RESULT IN NEEDED A
WINTER WX ADVY FOR A TIME DUE TO LIKELY SLICK ROADS AND REDUCED
VISIBILITIES IN SNOW.

POSSIBLE THAT SOME T COULD ACCOMPANY THE SURGE OF WARM AIR SATURDAY
NIGHT DUE TO STRENGTH OF MOISTURE RETURN...HOWEVER ELEVATED
INSTABILITY QUITE LOW AND STEEPER LAPSE RATES WELL ALOFT. HENCE HELD
OFF ON INTRODUCING THUNDER AT THIS POINT.  DID ADD THUNDER TO FAR
SRN CWA LATER SUNDAY AS COLD FRONT MOVES THROUGH SRN WI.  WEAKLY
ELEVATED CAPE INCREASES TO OVER 200 100 J ACROSS THE SOUTH.

FRONTAL BOUNDARY EXITS SOUTHEAST WISCONSIN SUNDAY NIGHT ENDING
SHOWER THREAT WITH CLEARING BUT CHILLY CONDITIONS LIKELY FOR MONDAY.

EXTENDED PERIOD...

MONDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE - MEDIUM.

NORTHWEST STEERING FLOW AT THE MID-LEVELS WILL CONTINUE TO BRING
BELOW NORMAL TEMPERATURES THROUGH MID-WEEK.  HOWEVER FAIRLY QUIET
CONDITIONS ARE EXPECTED AS A LARGE AREA OF SLOW-MOVING HIGH PRESSURE
MOVES THROUGH THE WESTERN GTLAKES THROUGH WEDNESDAY.  THE LOW LEVEL
WINDS WILL BECOME MORE SOUTHERLY AS THE HIGH PRESSURE RIDGE SLIDES
OFF TO THE EAST FOR THE LATER PART OF THE WEEK.  THIS WILL RESULT IN
A SLOW WARMUP TOWARD THE END OF THE WEEK...WITH DAYTIME TEMPERATURES
RISING TO NEAR OR ABOVE SEASONAL NORMAL BY FRIDAY AND THE WEEKEND
AND DRY CONDITIONS CONTINUING.

APPEAR THE COLD AIR WILL RETREAT NORTHWARD INTO CANADA AS SEVERAL
LONG WAVE TROFS ARE EXPECTED TO MOVE ACROSS THE WESTERN U.S. THROUGH
NEXT WEEKEND. THE CPC OUTLOOKS MAINTAIN NEAR OR ABOVE NORMAL
TEMPERATURES THEN CONTINUING THROUGH THE THIRD FULL WEEK OF APRIL.

AVIATION/00Z TAFS/...

EXPECT LIGHT TO MODERATE SNOW SHOWERS TO CONTINUE ACROSS TAF SITES
LATE THIS AFTERNOON INTO MIDDLE EVENING. A COLD FRONT WILL SLIDE
SOUTHWARD THROUGH THE AREA DURING THIS TIME...HELPING DRIVE THE SNOW
SHOWERS. VISIBILITIES OF 1 TO 2 MILES ARE EXPECTED...WITH 1/2 TO 3/4
MILE VISIBILITIES POSSIBLE IN THE HEAVIER SNOW SHOWERS. CEILINGS
SHOULD REMAIN ABOVE 3000 FEET ABOVE GROUND LEVEL. COULD STILL SEE
2000 FOOT CEILINGS IN ANY HEAVIER SNOW SHOWERS.

SNOWFALL RATES OF A TENTH TO 1/4 INCH PER HOUR ARE POSSIBLE AT THE
EASTERN SITES...WITH HIGHER RATES OF 1/2 TO 3/4 INCH PER HOUR IN THE
HEAVIEST SNOW SHOWERS. TOTAL SNOW ACCUMULATIONS OF 1 TO PERHAPS 2
INCHES ARE EXPECTED AT THE EASTERN SITES...AND UP TO AN INCH AT
MADISON. ACCUMULATIONS SHOULD BE MAINLY ON GRASSY AREAS...WITH
RUNWAYS REMAINING JUST WET.

GUSTY NORTHWEST WINDS SHOULD VEER QUICKLY NORTH TO NORTHEAST FOR A
TIME LATER THIS AFTERNOON AND EARLY THIS EVENING...AS THE COLD FRONT
MOVES SOUTH THROUGH THE AREA. GUSTY NORTH WINDS ARE THEN EXPECTED
LATER THIS EVENING...BACKING NORTHWEST TO WEST LATER TONIGHT INTO
SATURDAY AND WEAKENING.

CLOUDS SHOULD MOVE OUT OF THE AREA FROM WEST TO EAST LATER
TONIGHT...WITH SOME MIDDLE TO HIGH CLOUDS POSSIBLE SATURDAY.

MARINE...

A GALE WARNING IS IN EFFECT NORTH OF PORT WASHINGTON UNTIL 06Z
SATURDAY. A SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z SATURDAY SOUTH
OF PORT WASHINGTON...THEN A GALE WARNING IS IN EFFECT UNTIL 06Z
SATURDAY. A TIGHT PRESSURE GRADIENT IS EXPECTED DURING THIS
PERIOD...BOTH AHEAD OF AND BEHIND THE COLD FRONT MOVING SOUTHWARD
THROUGH THE AREA.

GUSTY NORTHWEST WINDS ARE EXPECTED TO VEER QUICKLY NORTH/NORTHEAST
FOR A TIME LATER THIS AFTERNOON AND EARLY THIS EVENING...AS THE COLD
FRONT MOVES SOUTHWARD THROUGH THE AREA. FREQUENT GUSTS TO 35 KNOT
GALES ARE EXPECTED BEHIND THE COLD FRONT. BUILDING WAVES ARE
EXPECTED TONIGHT INTO SATURDAY MORNING.

THE WINDS WILL BE MAINLY NORTH LATER TONIGHT...BEFORE BACKING
NORTHWEST SATURDAY MORNING AND WEAKENING. A SMALL CRAFT ADVISORY
WILL BE NEEDED AFTER 06Z SATURDAY INTO SATURDAY MORNING...UNTIL THE
WINDS AND WAVES SUBSIDE.

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR SATURDAY NIGHT INTO
SUNDAY...AS ANOTHER TIGHT PRESSURE GRADIENT DEVEOPS OVER THE REGION.
GUSTS TO 30 KNOTS ARE POSSIBLE DURING THIS PERIOD...WITH BUILDING
WAVES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR
     WIZ064>066.

LM...GALE WARNING UNTIL 1 AM CDT SATURDAY FOR LMZ643>646.

&&

UPDATE...REM
TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...MBK
Hazardous weather outlook, Apr 8, 11:21 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1121 PM CDT FRI APR 8 2016

WIZ046-047-051-052-056>060-062>072-100430-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1121 PM CDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS FORECAST FOR LATE
SATURDAY NIGHT INTO SUNDAY MORNING AS A WARM FRONT APPROACHES. ICY
ROADWAYS ARE POSSIBLE.

THERE IS A SMALL CHANCE FOR A THUNDERSTORM ACROSS FAR SOUTHERN
WISCONSIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-100430-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1121 PM CDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT FOR THIS EVENING. NORTHEAST WIND
GUSTS TO 35 KNOTS ARE EXPECTED THROUGH LATE THIS EVENING. SMALL
CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST OVERNIGHT ONCE THE
GALE WARNING THREAT HAS ENDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WINDS WILL APPROACH GALE WARNING LEVELS SATURDAY NIGHT INTO
SUNDAY AS BRISK SOUTHERLY WINDS DEVELOP AHEAD OF AN APPROACHING
WARM FRONT. THE SOUTH WINDS WILL LIKELY GENERATE HIGH WAVE
HEIGHTS.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Apr 8, 7:02 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT FRI APR 8 2016

WIZ070>072-090200-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY...RACINE...KENOSHA
702 PM CDT FRI APR 8 2016

...BURST OF SNOW AND WIND LIKELY THIS EVENING...

A STRONG COLD FRONT IS BEGINNING TO ACCELERATE AS IT SWEEPS
SOUTHWARD ACROSS SOUTHEAST WISCONSIN THIS EVENING. SNOW SHOWERS
WILL ACCOMPANY THIS FRONT ALONG WITH AN ABRUPT CHANGE IN WIND
DIRECTION FROM THE NORTHWEST TO THE NORTHEAST. WIND GUSTS MAY
REACH 30 TO 35 MPH AS THE FRONT MOVES THROUGH.

THE COMBINATION OF SNOW SHOWERS AND GUSTY WINDS WILL CAUSE REDUCED
VISIBILITIES AND RAPID ACCUMULATION ON GRASSY AND COLDER SURFACES.
SOME SLUSHY ACCUMULATION MAY BUILD UP ON ROADWAYS AND WALKS.
UNTREATED ROADS COULD BECOME ICY.

THE PRIME TIME FOR THE SNOW SHOWERS WILL BE BETWEEN 8 PM AND 9 PM
CDT. MOTORISTS SHOULD BE PREPARED TO SLOW DOWN DUE TO REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW...AND POSSIBLE SLICK SPOTS.

REM
Local storm report, Apr 8, 7:25 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT FRI APR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     SNOW             1 N BROWN DEER          43.19N 87.97W
04/08/2016  M1.0 INCH        MILWAUKEE          WI   BROADCAST MEDIA

            SNOW ACCUMULATION OF 1 INCH IN 30 MINUTES AT THE WITI TV
            STUDIOS. A TRACE OF GRAUPEL REPORTED BY A TRAINED SPOTTER
            SOUTH OF BROWN DEER HIGH SCHOOL BEFORE CHANGING TO ALL
            SNOW.

&&

REM
Special weather statement, Apr 8, 7:53 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT FRI APR 8 2016

WIZ057-063-090200-
COLUMBIA-DANE-
INCLUDING THE CITIES OF...PORTAGE...COLUMBUS...LAKE WISCONSIN...
LODI...MADISON
753 PM CDT FRI APR 8 2016

...A BRIEF BURST OF SNOW AND GUSTY WINDS THIS EVENING...

EASTERN SECTIONS OF COLUMBIA AND DANE COUNTIES WILL SEE A BRIEF
PERIOD OF INTENSE SNOW SHOWERS ALONG WITH GUSTY WINDS BETWEEN 8 PM
AND 9 PM. LOCATIONS ALONG AND EAST OF A PARDEEVILLE...SUN PRAIRIE
TO STOUGHTON LINE WILL SE VISIBILITIES DROP TO 1/2 MILE OR LESS IN
THE HEAVIER SNOW SHOWERS...WITH SOME ACCUMULATION ON GRASSY AREAS.

NORTH WINDS AT 15 TO 25 MPH MAY GUST UP TO 30 MPH...FURTHER
REDUCING VISIBILITIES. ROADS SURFACES WILL BE COOLING THROUGH THE
EVENING...WITH SOME SLUSHY ACCUMULATIONS BECOMING ICY ON UNTREATED
ROADS.

MOTORISTS SHOULD BE PREPARED TO SLOW DOWN DUE TO REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW...AND POSSIBLE SLICK SPOTS.

REM
Special weather statement, Apr 8, 9:15 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT FRI APR 8 2016

WIZ069>072-090400-
ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JANESVILLE...BELOIT...WHITEWATER...
DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA
915 PM CDT FRI APR 8 2016

LOOK FOR BRIEFLY INTENSE SNOW SHOWERS ALONG WITH GUSTY NORTH WINDS
THROUGH 11 PM. VISIBILITIES WILL FALL TO 1/2 MILE...WITH RAPID
ACCUMULATIONS ON GRASSY AREAS UP TO 1/2 INCH.

WHILE ROAD SURFACES WILL BE MAINLY WET...SOME SLUSHY ACCUMULATIONS
FROM THE MORE INTENSE SNOW SHOWERS WILL BECOME ICY ON UNTREATED
ROADS. MOTORISTS SHOULD BE PREPARED TO SLOW DOWN DUE TO REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW...AND POSSIBLE SLICK SPOTS.

REM
Local storm report, Apr 8, 10:34 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1034 PM CDT FRI APR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
04/08/2016  M40 MPH          LMZ643             WI   C-MAN STATION

            PEAK WIND GUST OF 35 KNOTS RECORDED AT SHEBOYGAN C-MAN.

&&

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:04 AM CDTGale WatchMKX6 hr
Apr 9, 3:34 PM CDTWinter Weather AdvisoryMKXColumbia, Dodge, Fond du Lac, Green Lake, Jefferson, Kenosha and 8 more16 hr
Apr 9, 3:46 PM CDTGale WarningMKX23 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.